Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 6, NWS San Diego, CA

September 29, 20064 counties in California

NWS San Diego, CA issued this red flag warning at Sep 29, 2006, 8:27 AM PDT for 4 counties in California. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2006, 8:27 AM PDT (15:27 UTC)
Expired
Sep 29, 2006, 6:00 PM PDT
In force
10 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2061 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 291527
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
827 AM PDT FRI SEP 29 2006

...A RED FLAG WARNING IS IN EFFECT FROM 830 AM PDT TODAY UNTIL
600 PM PDT THIS EVENING FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA
AND THE INLAND EMPIRE ABOVE 1700 FEET FOR MORE THAN 10 HOURS OF
RELATIVE HUMIDITY BELOW 10 PERCENT...

.VERY DRY AIR BETWEEN 1700 AND 10000 FEET MOVED OVER SOUTHWEST
CALIFORNIA YESTERDAY. HUMIDITY RECOVERY WAS POOR TO NON-EXISTENT
OVERNIGHT. HUMIDITY AT MOST LOCATIONS ABOVE 1700 FEET REMAINED
BELOW 20 PERCENT OR ACTUALLY FELL OVERNIGHT. ALREADY THIS MORNING
SEVERAL STATIONS HAVE BEEN BELOW 10 PERCENT FOR 4 OR MORE HOURS.
THE DRY AIR WILL PERSIST INTO THIS AFTERNOON...WHICH WILL GIVE
ANOTHER 6 TO 8 HOURS OF RELATIVE HUMIDITY BELOW 10 PERCENT. THIS
ADDS UP TO 10 OR MORE HOURS OF VERY LOW RELATIVE HUMIDITY TODAY
FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE INLAND EMPIRE
LOCATIONS AT ELEVATIONS NEAR OR HIGHER THAN 1700 FEET. 


CAZ248-255>258-292330-
/O.NEW.KSGX.FW.W.0006.060929T1527Z-060930T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
827 AM PDT FRI SEP 29 2006

...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

RELATIVE HUMIDITY WILL BE BELOW 10 PERCENT FOR 10 OR MORE HOURS
TODAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BALFOUR
2 follow-up statements
000 
WWUS86 KSGX 292324
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
424 PM PDT FRI SEP 29 2006

...A RED FLAG WARNING IS IN EFFECT TODAY UNTIL 600 PM PDT THIS
EVENING FOR THE MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE INLAND
EMPIRE ABOVE 1700 FEET FOR MORE THAN 10 HOURS OF RELATIVE HUMIDITY
BELOW 10 PERCENT...

.VERY DRY AIR BETWEEN 1700 AND 10000 FEET MOVED OVER SOUTHWEST
CALIFORNIA YESTERDAY. HUMIDITY RECOVERY WAS POOR TO NON-EXISTENT
OVERNIGHT. HUMIDITY AT MOST LOCATIONS ABOVE 1700 FEET REMAINED
BELOW 20 PERCENT OR ACTUALLY FELL OVERNIGHT. ALREADY THIS MORNING
SEVERAL STATIONS HAVE BEEN BELOW 10 PERCENT FOR 4 OR MORE HOURS.
THE DRY AIR WILL PERSIST THIS AFTERNOON. THIS ADDS UP TO 10 OR
MORE HOURS OF VERY LOW RELATIVE HUMIDITY TODAY FOR THE MOUNTAINS
OF SOUTHWEST CALIFORNIA AND THE INLAND EMPIRE LOCATIONS AT
ELEVATIONS NEAR OR HIGHER THAN 1700 FEET.

CAZ248-255>258-300100-
/O.CON.KSGX.FW.W.0006.000000T0000Z-060930T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
424 PM PDT FRI SEP 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON. 

RELATIVE HUMIDITY WILL BE BELOW 10 PERCENT FOR 10 OR MORE HOURS
TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY THAT WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KSGX 300031
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
531 PM PDT FRI SEP 29 2006


CAZ248-255>258-300145-
/O.EXP.KSGX.FW.W.0006.000000T0000Z-060930T0100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
531 PM PDT FRI SEP 29 2006

...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 29, 3:30 AM PDT, 4 hours 57 minutes earlier.

Area forecast discussion, Sep 29, 3:30 AM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
330 AM PDT FRI SEP 29 2006

.SYNOPSIS...
AREAS OF DENSE FOG WILL AFFECT COASTAL SECTIONS EARLY THIS MORNING.
OTHERWISE HIGH PRESSURE ALOFT WILL CONTINUE WARM CONDITIONS TODAY.
A LOW PRESSURE TROUGH DEVELOPING OVER THE WEST COAST THIS WEEKEND
WILL BRING GRADUAL COOLING AND A DEEPENING MARINE LAYER. A COOLER
AIRMASS IS EXPECTED THROUGH NEXT WEEK WITH GUSTY WINDS IN THE
MOUNTAINS AND DESERTS AT TIMES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A SHALLOW MARINE LAYER CONTINUES WITH LOW CLOUDS AND FOG GRADUALLY
FORMING EARLY THIS MORNING. EXPECT AREAS OF DENSE FOG TO AFFECT THE
COASTAL SECTIONS AND POSTED A DENSE FOG ADVISORY TIL 9 AM PDT.
OTHERWISE ANOTHER FINE WARM DAY IS IN STORE TODAY WITH SOME HIGH
CLOUDS AT TIMES. THE UPPER RIDGE OVER SOCAL ONLY WEAKENS A SLIGHT
AMOUNT WITH LITTLE CHANGE IN TEMPERATURES COMPARED WITH THURSDAY.

MORE TANGIBLE CHANGES WILL TAKE PLACE SATURDAY THROUGH MONDAY WITH
TEMPERATURES COOLING EACH DAY AND A DEEPENING MARINE LAYER AS A
BROAD UPPER TROUGH DEVELOPS OVER THE WEST COAST. CONSIDERABLE MID
AND HIGH LEVEL MOISTURE COULD GET PULLED INTO THE SYSTEM AND RESULT
IN PERIODS OF OVERCAST HIGH CLOUDS BY SUNDAY. WEST-SOUTHWEST WINDS
WILL PICK UP AND BECOME BREEZY IN THE MOUNTAINS AND DESERTS BY
SUNDAY AND MONDAY.

LONGER RANGE OUTLOOK...AN UPPER TROUGH IS LIKELY TO REMAIN NEAR CA
AND BRING COOLER THAN NORMAL CONDITIONS FOR THE FIRST WEEK OF
OCTOBER. BY WED AND THU A LARGE CUTOFF SYSTEM IS FORECAST WITH ITS
CENTER AROUND SACRAMENTO-LAKE TAHOE WHICH WOULD RESULT IN AN
UNSEASONABLY COOL AIRMASS AND CONTINUED GUSTY WINDS IN THE MTNS AND
DESERTS.

&&

.AVIATION...
MARINE LAYER LESS THAN 1000 FEET DEEP THIS MORNING. STRATUS/FOG
ALONG THE COAST OF SAN DIEGO COUNTY WILL IMPACT THE COASTAL AND MESA
AIRPORTS OF SAN DIEGO COUNTY THROUGH MID MORNING WITH IFR AND LOCAL
LIFR CONDITIONS. STRATUS/FOG COULD REACH COASTAL PORTIONS OF ORANGE
COUNTY INCLUDING KSNA BY SUNRISE AS WELL. EXPECT THE STRATUS/FOG TO
PULL BACK TO THE COAST MID TO LATE MORNING WITH VFR CONDITIONS
EXPECTED DURING THE AFTERNOON. STRATUS SHOULD PUSH BACK ONSHORE THIS
EVENING.

ABOVE THE MARINE LAYER...VFR CONDITIONS WITH VARIABLE AMOUNTS OF
CIRRUS ABOVE 25000 FEET THROUGH SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 9 AM PDT THIS MORNING FOR ORANGE AND
SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS...
SEE LAXNPWSGX.

PZ...NONE.

&&

PUBLIC...LAVIS
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 29, 4:00 AM PDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT FRI SEP 29 2006

CAZ042-043-050-301200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
400 AM PDT FRI SEP 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ORANGE COUNTY COASTAL AREAS
SAN DIEGO COUNTY COASTAL AREAS
SAN DIEGO COUNTY VALLEYS
IN EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT.
A SHALLOW MARINE LAYER WILL BRING AREAS OF DENSE FOG EARLY THIS
MORNING...WITH VISIBILITIES ONE QUARTER MILE OR LESS AT TIMES.
DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 2:34 AM PDTDense Fog AdvisorySGXSan Diego6 hr

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.